Thunderstorm Wind, Marion
- When
- July 13, 1:12 PM EST
- Where
- Marion County, Dunnellon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 29.050, -82.450
Trees and power lines were were damaged near Dunnellon.
A mid level trough axis was deepening southward down the SE Atlantic region. Forcing associated with the trough combined with diurnal sea breeze interactions over an unstable airmass spawned strong to severe storms during the afternoon and evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A mid level trough axis was deepening southward down the SE Atlantic region. Forcing associated with the trough combined with diurnal sea breeze interactions over an unstable airmass spawned strong to severe storms during the afternoon and evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 13, 8:06 AM EST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 906 AM EDT MON JUL 13 2015 .UPDATE... ITS DEJU VU ALL OVER AGAIN. THE UPPER LEVEL TROUGH REMAINS POSITIONED ALONG THE EASTERN SEABOARD WITH A SYNOPTIC NORTHWESTERLY FLOW PATTER AROUND IT AND AN UPPER RIDGE CENTERED OVER TEXAS. SURFACE TROUGHING ACROSS THE SPINE OF THE FLORIDA PENINSULA SHOULD ENSURE SCATTERED CONVECTION BREAKS OUT OVER GEORGIA AND ROLLS DOWN THE FLORIDA PENINSULA FROM THE NORTH- NORTHWEST. WITH SEA BREEZE FRONT CONVERGENCE OCCURRING FROM GAINESVILLE SOUTH IN THE LATER PORTION OF THE DAY EXPECT CONVECTION WILL BE ENHANCED THERE. SOME STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE AS THE AIR MASS IS FAIRLY UNSTABLE. HEAT INDEX VALUES WILL BE IN THE 100-105 DEGREE RANGE IN GENERAL AND THIS WOULD BE A GOOD OPPORTUNITY TO REMIND PEOPLE TO REMAIN HYDRATED TODAY...ESPECIALLY AT AREA BEACHES WHERE THE SEA BREEZE WILL BE AS BIT LATER IN GETTING GOING TODAY. && .AVIATION... GROUND FOG AT GAINESVILLE HAS BURNED OFF FOR THE DAY AND LOOKING AT VISUAL FLIGHT RULE CONDITIONS THIS MORNING AND EARLY THIS AFTERNOON. THE NORTHERLY STEERING FLOW WILL CONTINUE TO FAVOR INLAND TAF SITES FOR CONVECTION AS THE STORMS FROM INTERIOR SOUTHEAST GEORGIA PROPAGATE SOUTH ALONG THE EAST COAST SEABREEZE FRONT THIS AFTERNOON. && .MARINE... NO CHANGES TO PREVIOUS DISCUSSION... TROF TO THE NORTH OF THE WATERS AND HIGH PRESSURE RIDGE WELL TO THE SOUTH WILL CONTINUE A MAINLY SOUTHWEST OFFSHORE FLOW THIS WEEK WITH LOCAL SEA BREEZES ALONG THE COAST DURING THE AFTERNOON. SPEEDS WILL INCREASE TO 15-20 KNOTS AT TIMES...MAINLY DURING THE NOCTURNAL EVENING SURGES...AND MAY APPROACH 20 KNOTS AND POTENTIAL SMALL CRAFT ADVISORY CONDS DURING THE TUE-THU TIME FRAME WHEN THE PRESSURE GRADIENT IS THE TIGHTEST...BUT WILL CONTINUE TO ADVERTISE EXERCISE CAUTION CONDS WITH THIS PACKAGE WITH SEAS BUILD TO 3-5 FT AT TIMES. MAIN THREAT THIS WEEK WILL BE MORE OFFSHORE MOVING STORMS FROM TUE ONWARD AS STORM MOTION SLOWLY BECOMES MORE WEST TO EAST AND GUSTY WINDS/LIGHTNING/HEAVY RAIN FROM STORMS WILL BECOME THE PRIMARY THREAT TO THE MARINERS. RIP CURRENTS: LOW RISK IN THE OFFSHORE FLOW. && .PRELIMINARY POINT TEMPS/POPS... AMG 99 75 97 75 / 40 40 40 30 SSI 91 78 90 78 / 30 20 40 30 JAX 96 76 95 76 / 40 40 40 20 SGJ 93 77 90 77 / 40 30 40 20 GNV 95 75 91 75 / 50 40 50 20 OCF 94 74 92 75 / 60 40 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SANDRIK/COMBS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 326 AM EDT MON JUL 13 2015 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-141000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 326 AM EDT MON JUL 13 2015 ...ISOLATED SEVERE STORMS EXPECTED THIS WEEK MAINLY DURING THE AFTERNOON AND EVENING HOURS... ...HOT AND HUMID CONDITIONS WILL CONTINUE THIS WEEK WITH AFTERNOON HEAT INDICES AROUND 105 DEGREES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AND EVENING...MOVING FROM NORTH TO SOUTH AROUND 15 MPH. ISOLATED SEVERE STORMS EXPECTED WITH DAMAGING WINDS UP TO 60 MPH...ALONG WITH SMALL HAIL...DEADLY FREQUENT LIGHTNING AND TEMPORARY MINOR FLOODING FROM LOCALIZED HEAVY RAINFALL. HIGHS IN THE 95 TO 100 DEGREE RANGE OVER INLAND AREAS WILL SUPPORT HEAT INDICES AROUND 105 DEGREES DURING THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED STORMS ARE EXPECTED THROUGH THE PERIOD MAINLY DURING THE AFTERNOON AND EVENING HOURS. STORM MOVEMENT WILL MAINLY BE TOWARDS THE SOUTHEAST. ISOLATED SEVERE STORMS EXPECTED WITH DAMAGING WINDS UP TO 60 MPH...ALONG WITH SMALL HAIL...DEADLY FREQUENT LIGHTNING AND TEMPORARY MINOR FLOODING FROM LOCALIZED HEAVY RAINFALL. HIGHS IN THE MID TO UPPER 90S WILL CONTINUE THROUGH THE WEEK AND WILL SUPPORT HEAT INDICES AROUND 105 DEGREES DURING THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED IN THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
112 PM EDT MON JUL 13 2015
GAZ151-131730-
PIERCE GA-
112 PM EDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PIERCE COUNTY UNTIL 130
PM EDT...
AT 112 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JAMESTOWN...OR 8 MILES NORTHWEST OF BLACKSHEAR...MOVING SOUTHEAST AT
10 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BLACKSHEAR...JAMESTOWN...SUNNYSIDE AND DEENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3132 8211 3122 8227 3122 8231 3129 8239
3136 8239 3136 8240 3138 8241 3138 8242
3139 8242 3139 8241 3140 8240 3143 8238
3143 8235 3144 8234 3144 8233 3145 8233
3147 8230
TIME...MOT...LOC 1712Z 324DEG 10KT 3137 8235
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
128 PM EDT MON JUL 13 2015
GAZ136-131800-
WAYNE GA-
128 PM EDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR WAYNE COUNTY UNTIL 200 PM EDT...
AT 128 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SCREVEN...OR NEAR JESUP...MOVING SOUTHEAST AT 25 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JESUP...GARDI...SCREVEN...ODUM AND BROADHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3147 8167 3136 8183 3135 8195 3137 8203
3141 8206 3145 8205 3147 8206 3148 8209
3147 8213 3156 8213 3157 8215 3157 8213
3171 8213 3178 8205
TIME...MOT...LOC 1728Z 318DEG 22KT 3157 8199
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
130 PM EDT MON JUL 13 2015
GAZ151-131800-
PIERCE GA-
130 PM EDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR PIERCE COUNTY UNTIL 200 PM EDT...
AT 129 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRISTOL...OR NEAR BLACKSHEAR...MOVING EAST AT 15 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BLACKSHEAR...PATTERSON...OFFERMAN...BRISTOL...JAMESTOWN...SUNNYSIDE
AND DEENWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3147 8216 3148 8210 3146 8206 3136 8204
3129 8200 3127 8211 3120 8219 3122 8223
3122 8231 3129 8239 3136 8239 3138 8242
3140 8240 3141 8242 3143 8240 3143 8235
3147 8230 3149 8230 3149 8227 3153 8223
TIME...MOT...LOC 1729Z 290DEG 13KT 3138 8226
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
132 PM EDT MON JUL 13 2015
FLZ040-131800-
MARION FL-
132 PM EDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION COUNTY UNTIL 200
PM EDT...
AT 132 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
RAINBOW LAKES ESTATES...MOVING EAST AT 20 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.
LOCATIONS IMPACTED INCLUDE...
RAINBOW LAKES ESTATES...DUNNELLON...FLEMINGTON...ROMEO AND STOKES
FERRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2897 8232 2902 8240 2902 8242 2905 8247
2904 8250 2904 8253 2921 8254 2922 8240
2948 8241 2949 8229 2896 8231
TIME...MOT...LOC 1732Z 290DEG 19KT 2915 8245
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EDT MON JUL 13 2015
GAZ152-131800-
BRANTLEY GA-
144 PM EDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BRANTLEY COUNTY UNTIL 200
PM EDT...
AT 144 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAYBON...OR NEAR NAHUNTA...MOVING EAST AT 30 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
NAHUNTA...RAYBON...FORT MUDGE...HICKOX AND HORTENSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3135 8195 3106 8201 3108 8206 3102 8208
3110 8221 3117 8221 3119 8228 3122 8229
3122 8215 3124 8214 3125 8214 3127 8211
3128 8201 3131 8199 3135 8203 3137 8204
TIME...MOT...LOC 1744Z 291DEG 26KT 3127 8205
SANDRIKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
206 PM EDT MON JUL 13 2015
GAZ151-152-131830-
BRANTLEY GA-PIERCE GA-
206 PM EDT MON JUL 13 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BRANTLEY AND SOUTHEASTERN
PIERCE COUNTIES UNTIL 230 PM EDT...
AT 205 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORT MUDGE...OR 7 MILES WEST OF NAHUNTA...MOVING SOUTH AT 15 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
NAHUNTA...RAYBON...FORT MUDGE...HICKOX AND HORTENSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3137 8203 3135 8192 3135 8189 3107 8203
3108 8206 3101 8208 3101 8213 3105 8216
3109 8221 3117 8221 3117 8223 3120 8229
3141 8206
TIME...MOT...LOC 1805Z 345DEG 12KT 3119 8210
SANDRIKThe Tampa radar (KTBW), 150 km away, was scanning. The volume nearest the first event began at 18:10 UTC.
3 thunderstorm wind. Local standard time, as filed.
Trees and power lines were were damaged near Dunnellon.
Numerous trees were blown down in Dunnellon. The time of damage was based on radar.
A tree was blown down on Fleetwood Drive in Palm Coast. The cost of damage was estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 594180, 594181, 594182.